Alert archive / Utah / High Wind Watches in 2006

High Wind Watch 2, NWS Salt Lake City, UT

February 14, 2006

NWS Salt Lake City, UT issued this high wind watch at Feb 14, 2006, 12:18 PM MST. It took effect at Feb 15, 2006, 10:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 14, 2006, 12:18 PM MST (19:18 UTC)
In effect from
Feb 15, 2006, 10:00 AM MST
Expired
Feb 15, 2006, 5:17 AM MST
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 141918
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1218 PM MST TUE FEB 14 2006

...STRONG WINDS POSSIBLE WEDNESDAY ACROSS SOUTHERN UTAH...

.STRONG SOUTHWEST WINDS WILL PRECEDE A COLD FRONTAL PASSAGE ACROSS
SOUTHERN UTAH WEDNESDAY AFTERNOON AND EVENING.

UTZ019>021-150100-
/O.NEW.KSLC.HW.A.0002.060215T1700Z-060216T0600Z/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
1218 PM MST TUE FEB 14 2006

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

THIS HIGH WIND WATCH IS FOR UTAHS DIXIE...KANE COUNTY AND THE LAKE
POWELL AREAS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
3 follow-up statements
000 
WWUS75 KSLC 142227
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
327 PM MST TUE FEB 14 2006

...STRONG WINDS POSSIBLE WEDNESDAY ACROSS SOUTHERN UTAH...

.STRONG SOUTHWEST WINDS WILL PRECEDE A COLD FRONTAL PASSAGE
ACROSS SOUTHERN UTAH WEDNESDAY AFTERNOON AND EVENING.

UTZ019>021-150700-
/O.CON.KSLC.HW.A.0002.060215T1700Z-060216T0600Z/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
327 PM MST TUE FEB 14 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. 

THIS HIGH WIND WATCH IS FOR UTAHS DIXIE...KANE COUNTY AND THE
LAKE POWELL AREAS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KSLC 150559
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1059 PM MST TUE FEB 14 2006

...STRONG WINDS POSSIBLE WEDNESDAY ACROSS SOUTHERN UTAH...

.STRONG SOUTHWEST WINDS WILL PRECEDE A COLD FRONTAL PASSAGE
ACROSS SOUTHERN UTAH WEDNESDAY AFTERNOON AND EVENING.

UTZ019>021-151300-
/O.CON.KSLC.HW.A.0002.060215T1700Z-060216T0600Z/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
1059 PM MST TUE FEB 14 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM 10 AM MST WEDNESDAY
THROUGH WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 10 AM MST WEDNESDAY
THROUGH WEDNESDAY EVENING. 

THIS HIGH WIND WATCH IS FOR UTAHS DIXIE...KANE COUNTY AND THE
LAKE POWELL AREAS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KSLC 151217
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
517 AM MST WED FEB 15 2006

...STRONG WINDS WILL OCCUR TODAY ACROSS SOUTHERN UTAH...

.STRONG SOUTHWEST WINDS WILL PRECEDE A COLD FRONTAL PASSAGE
ACROSS SOUTHERN UTAH TODAY. THIS FRONT WILL MOVE ACROSS SOUTHWEST
UTAH BY 3 TO 4 PM AND NOT UNTIL ABOUT 6 TO 7 PM THIS EVENING OVER
SOUTH CENTRAL PORTIONS.

UTZ019-151330-
/O.CAN.KSLC.HW.A.0002.060215T1700Z-060216T0600Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
517 AM MST WED FEB 15 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELED THE
HIGH WIND WATCH. 

$$

UTZ020-021-152030-
/O.UPG.KSLC.HW.A.0002.060215T1700Z-060216T0600Z/
/O.NEW.KSLC.WI.Y.0005.060215T1600Z-060216T0200Z/
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
517 AM MST WED FEB 15 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

THIS WIND ADVISORY IS FOR SOUTH CENTRAL UTAH INCLUDING LAKE POWELL
AND THE GLEN CANYON RECREATION AREA. SOUTHWEST WINDS WILL INCREASE
RAPIDLY THIS MORNING TO SUSTAINED SPEEDS OF 25-35 MPH WITH GUSTS
TO 45 MPH...AND THEN CONTINUE THROUGH THIS AFTERNOON. WINDS WILL
SHIFT TO WEST THEN NORTHWEST BY EARLY THIS EVENING AND THEN
DECREASE.

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

UTZ014-016-152030-
/O.NEW.KSLC.WI.Y.0005.060215T1217Z-060215T2300Z/
SANPETE/SEVIER VALLEYS-SOUTHWEST UTAH-
517 AM MST WED FEB 15 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

THIS WIND ADVISORY IS FOR THE SOUTHWEST VALLEYS OF UTAH AS WELL AS 
SANPETE AND SEVIER VALLEYS. STRONG SOUTHWEST WINDS OF 25-35 MPH
WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH ABOUT 3 TO 4 PM THIS
AFTERNOON BEFORE SHIFTING TO NORTHWEST AND THEN DECREASING.

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Feb 14, 9:30 AM MST, 2 hours 48 minutes earlier.

Area forecast discussion, Feb 14, 9:30 AM MST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
930 AM MST TUE FEB 14 2006

.SYNOPSIS...A WEAK COLD FRONT WILL MOVE INTO NORTHERN AREAS TODAY
AND STALL ACROSS CENTRAL UTAH THIS AFTERNOON. A STRONG COLD UPPER
TROUGH WILL MOVE THROUGH THE AREA WEDNESDAY AND PUSH THE COLD FRONT
THROUGH THE STATE.

&&

.DISCUSSION...LEADING EDGE OF BAROCLINIC ZONE OVER N. UT THIS
MORNING. BAND OF RADAR ECHOES NEAR OGDEN LIKELY TO PRODUCE SNOW
SHOWERS. CAMERAS SHOW SNOW FELL FOR AN HOUR OR SO IN LOGAN AND
SNOWING IN HUNTSVILLE AT THIS TIME. ACCUMLATIONS LESS THAN AN INCH.
SOME SNOW SHOWERS POSSIBLE SOUTH INTO SL COUNTY THIS AFTERNOON...BUT
NO ACCUMULATION EXPECTED AND THAT SHOULD BE ABOUT IT FOR THIS
FEATURE. FRONT STALLS AND FLOW BACKS PUSHING THE FRONT AT 700 MB
BACK NORTHWARD TONIGHT. BAND OF PRECIP TONIGHT WILL BE MAINLY IN
AREAS ALREADY IN SNOW ADVISORY.

VERY COLD UPPER TROUGH DROPPING SE INTO PACNW THIS MORNING WITH SNOW
TO SEA LEVEL ALONG WA COAST. 500 MB COLD POCKET MAKES IT INTO N. NV
AND THEN GOES DIRECTLY OVER N. UT WED AFTERNOON. ALL MODELS SIMILAR
AND CONFIDENCE IS HIGH IN THIS EVENT FOR WIDESPREAD SNOW WED THROUGH
ABOUT MID DAY THURSDAY. 12Z ETA IS A TAD SLOWER TO GET GOING ON
PRECIP WED MORNING...BUT HANGS ON LONGER INTO NOON THURSDAY FOR A
LONGER EVENT. LATEST 12Z ETA ALSO HAS MUCH MORE QPF THAN PREVIOUS
RUNS WITH STORM TOTALS OF NEARLY 1 INCH NEAR ALTA AND MORE THAN .5
LIQUID EQUIVALENT IN THE VALLEYS.  QUICK LOOK AT EARLY PANELS OF 12Z
GFS INDICATES IT IS ALSO WETTER THAN PREVIOUS RUNS.

THIS STORM HAS VERY GOOD VERTICAL STRUCTURE WITH WESTWARD TILT WITH
HEIGHT...TRACK OF 700 MB CLOSED CIRCULATION JUST S. OF
YELLOWSTONE...DIRECT HIT WITH 500 MB COLD POCKET...AND JET SUPPORT.
RESULT OVER N. UTAH IS PROLONGED PERIOD OF FAVORABLE LOW LEVEL NW
FLOW AROUND BACK SIDE OF 700 LOW WHILE ALOFT DESTABILIZING AND
DYNAMICALLY LIFTING UPPER FLOW FROM THE SW. IDEAL SET UP FOR AREAS
ALONG URBAN CORRIDOR THAT ARE FAVORED BY POST-FRONTAL NW
FLOW...EASTERN SL COUNTY...SOUTHEAST UTAH COUNTY AND WASATCH
MOUNTAINS SOUTH OF I-80....WED NIGHT NIGHT EVEN HAS SOME LAKE EFFECT
POTENTIAL AS PERIOD OF UNIDIRECTIONAL SHEAR AND VERY UNSTABLE
AIRMASS SEEN IN LATEST SLC BUFR SOUNDINGS...THIS MAY BE WHY ETA QPF
HAS INCREASED SO MUCH FOR SL COUNTY AREA.

OTHER AREA THAT STILL LOOKS GOOD IS I-15 CORRIDOR AND CENTRAL
MOUNTAINS FROM NEPHI TO CDC WED AFTERNOON THROUGH EARLY THU AS VERY
ACTIVE FRONT MOVES SOUTH THROUGH THE AREA.

BIG QUESTION FOR THIS AFTERNOON WILL BE WHETHER TO GO SNOW ADVISORY
OR HEAVY SNOW WARNING FOR ZONES FROM SLC SOUTHWARD.

NO UPDATES TO CURRENT FORECASTS AT THIS TIME.

&&

.AVIATION...COLD FRONT THROUGH SLC 18Z BRING CIGS DOWN TO 5K UNTIL
04-06 UTC...THEN BACK UP TO 7K.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...SNOW ADVISORY ZONES 1/2/5/6/7 THROUGH 4AM THU
WY...SNOW ADVISORY ZONE 21 THROUGH 4 AM THU

&&

DUNN
Hazardous weather outlook, Feb 14, 5:25 AM MST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
525 AM MST TUE FEB 14 2006

UTZ001>021-WYZ021-151300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHWEST WYOMING-
525 AM MST TUE FEB 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF
UTAH AND EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL CROSS NORTHERN UTAH TODAY THEN STALL ACROSS
CENTRAL UTAH TONIGHT. GENERALLY LIGHT SNOW IS EXPECTED OVER
SOUTHWESTERN WYOMING AND FAR NORTHERN UTAH TODAY...INCREASING IN
INTENSITY TONIGHT WITH SIGNIFICANT ACCUMULATIONS POSSIBLE. SEE THE
LATEST WINTER WEATHER STATEMENT FROM THE SALT LAKE FORECAST OFFICE
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL MOVE SOUTH AGAIN WEDNESDAY ACCOMPANIED BY A
VERY COLD AND MOIST AIRMASS. THIS VERY COLD AIR WILL SETTLE OVER THE
AREA WEDNESDAY NIGHT AND LAST INTO THURSDAY...THEN WILL MODIFY FOR
THE LATTER PART OF THE WEEK.

SIGNIFICANT SNOWFALL IS LIKELY OVER NORTHERN AND WESTERN UTAH AND
SOUTHWESTERN WYOMING WEDNESDAY INTO THURSDAY MORNING. STRONG WINDS
ARE ALSO POSSIBLE OVER SOUTHERN UTAH WEDNESDAY.

ANOTHER ROUND OF WIDESPREAD PRECIPITATION IS POSSIBLE OVER THE
WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 4:09 AM MSTSnow AdvisorySLC48 hr
Feb 14, 12:05 PM MSTWinter Storm WatchSLC17 hr

Nearby

High Wind Watches in Utah, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.